MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported what they believe to be a falsely elevated troponin i result on the centaur xp tni-ultra assay versus a negative result on troponin i on an alternate method.According to the customer quality control (qc) was not run on the advia centaur xp so we cannot confirm the system and assay were working properly at the time the result was generated.There are no reports of other problematic samples around the same time.So probable cause is related to this specific sample.The result on the neat sample was reproducible on the advia centaur xp.After sample treatment with peg (polyethylene glycol 6000), the result on the advia centaur method dropped to 0.058 ng/ml which is still above the 99th% cutoff of 0.04 ng/ml.The alternate method result was not provided, so there can be no determination of whether the result was higher than the ifu cutoff of 0.03 ng/ml.The customer uses cutoff of 0.04 ng/ml.Siemens has no claim for troponin i recovery versus the alternate method.Differences in antibodies affect binding and recovery.This sample result did drop significantly after treatment with peg which can be indicative of an immune complex i.E.Macro troponin being present in the sample however we cannot conclusively call this the root cause.We cannot rule out a sample specific interferent of some type that was not affecting the alternate method.No product performance issue confirmed.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi." mdr 1219913-2019-00272 (repeat testing) was filed for the same event.
 
Event or Problem Description
A false positive advia centaur xp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was repeated and the result was positive.The positive result was reported to the physician and questioned.The patient sample was treated with peg (polyethylene glycol 6000) and the result was lower.The patient sample was tested on an alternate method and the result was within the normal reference range.The result was accepted by the physician as it matched the clinical picture.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.

Brand Name
ADVIA CENTAUR XP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key9467865
Report Number1219913-2019-00271
Device Sequence Number14485835
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number70528160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR